Texas, 2010Hail and Damaging Wind in Texas, May 14, 2010
May 14, 2010 · NWS SHV · 3 events in 3 counties and zones
A large north to south band of convection, which developed along an outflow boundary emanating from dryline development much further to the west, slowly shifted east into northeast Texas and southeast Oklahoma around mid afternoon. A severe thunderstorm watch was issued around 5 pm for all of southwest Arkansas, southeast Oklahoma and portions of northeast Texas, north of interstate 20 as peak…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large north to south band of convection, which developed along an outflow boundary emanating from dryline development much further to the west, slowly shifted east into northeast Texas and southeast Oklahoma around mid afternoon. A severe thunderstorm watch was issued around 5 pm for all of southwest Arkansas, southeast Oklahoma and portions of northeast Texas, north of interstate 20 as peak heating with afternoon highs around 90 coincided with convective intensification. A weak stationary front stretching from near Dallas to near Little Rock may have been a contributing focus. The storms mostly produced large hail and strong damaging wind gusts across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 4:20 PM CST, 10 minutes earlier.
Area forecast discussion, May 14, 4:20 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CDT FRI MAY 14 2010
.DISCUSSION...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS ALONG AN EASTWARD MOVING
OUTFLOW BOUNDARY,,,HAS CONIINUED TO INCREASE...WITH A FEW STORMS BECMG
MARGINALLY SVR. WATCH ISSUED FOR NE TX/SE OK/SW AR UNTIL MIDNIGHT.
STORMS MOVING DUE NORTH IN DEEP SOUTH FLOW./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 84 67 83 67 / 50 50 40 50 40
MLU 67 86 66 83 65 / 30 50 40 50 40
DEQ 65 81 63 80 61 / 80 50 40 50 40
TXK 66 83 65 81 64 / 70 50 40 50 40
ELD 66 84 65 80 64 / 50 50 40 50 40
TYR 67 83 67 84 67 / 60 50 30 50 40
GGG 67 83 67 84 66 / 60 50 30 50 40
LFK 69 84 68 85 68 / 50 50 30 50 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 14, 10:45 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT FRI MAY 14 2010
ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-150-151-151645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-RUSK-PANOLA-
1145 AM CDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A NEAR STATIONARY FRONT WILL BEGIN TO SAG SOUTHWARD INTO THE FOUR
STATE REGION TODAY AND TONIGHT...WHICH WILL BRING SHOWERS AND
THUNDERSTORMS...ESPECIALLY FOR THIS EVENING AND OVERNIGHT. MOST
OF THE SHOWERS AND THUNDERSTORMS WILL REMAIN ALONG AND NORTH OF
THE INTERSTATE 20 CORRIDOR. STRONG THUNDERSTORMS CAPABLE OF
PRODUCING GUSTY WINDS AND SMALL HAIL...ALONG WITH LOCALLY HEAVY
RAINFALL...WILL BE POSSIBLE WITH THIS ACTIVITY. HOWEVER...NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR STATE
REGION FROM THE NORTHWEST THROUGH SATURDAY...ALLOWING FOR SHOWERS
AND THUNDERSTORMS TO CONTINUE THROUGH THE WEEKEND. ANOTHER COLD
FRONT WILL MOVE THROUGH THE ENTIRE FOUR STATE REGION ON SUNDAY AND
INTO MONDAY...PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS.
THROUGH THE WEEKEND...STRONG THUNDERSTORMS CAPABLE OF PRODUCING
GUSTY WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE. TOTAL RAINFALL AMOUNTS THROUGH THE WEEKEND MAY REACH UP
TO 3 INCHES...ESPECIALLY FOR AREAS ALONG AND NORTH OF THE
INTERSTATE 30 CORRIDOR.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.
LAZ010-011-017>022-TXZ149-152-153-165>167-151645-
DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1145 AM CDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A NEAR STATIONARY FRONT WILL BEGIN TO SAG SOUTHWARD INTO THE FOUR
STATE REGION TODAY AND TONIGHT...BRINGING ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 20 DURING
THIS TIME FRAME. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR STATE
REGION FROM THE NORTHWEST THROUGH SATURDAY...ALLOWING FOR SHOWERS
AND THUNDERSTORMS TO INCREASE THROUGH THE WEEKEND. ANOTHER COLD FRONT
WILL MOVE THROUGH THE ENTIRE FOUR STATE REGION ON SUNDAY AND INTO
MONDAY...PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS. THROUGH
THE WEEKEND...AN OCCASIONAL STRONG THUNDERSTORMS CAPABLE OF
PRODUCING GUSTY WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.
12
In the hours before
Special weather statement, May 14, 2:37 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CDT FRI MAY 14 2010
ARZ050-051-059>061-070>072-LAZ001-002-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-142200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-DE SOTO-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT...
BOSSIER CITY...MANSFIELD...IDABEL...CLARKSVILLE...MT VERNON...
MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...
GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...
HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...
SAN AUGUSTINE
337 PM CDT FRI MAY 14 2010
...SCATTERED THUNDERSTORMS FORMING ON OUTFLOW BOUNDARY IN
NORTHEAST TEXAS...
SCATTERED SHOWERS AND THUNDERSTORMS WERE FORMING THIS AFTERNOON ON
AN OUTFLOW BOUNDARY FROM NEAR HUGO OKLAHOMA...TO NEAR CANTON
TEXAS...SOUTHWEST TO NEAR GROESBECK TEXAS. THIS OUTFLOW BOUNDARY
WAS MOVING EAST AT ABOUT 15 MPH AND WILL MOVE INTO NORTHEAST
TEXAS...FAR SOUTHEAST OKLAHOMA...AND FAR SOUTHWEST ARKANSAS...DURING
THE HEAT OF THE DAY.
SCATTERED THUNDERSTORMS NEAR THIS BOUNDARY MAY PRODUCE
HAIL...GUSTY WINDS...AND HEAVY RAINFALL...AS THE BOUNDARY MOVES
EAST LATE THIS AFTERNOON AND EARLY IN THE EVENING.
STAY TUNED FOR FURTHER WEATHER UPDATES.
03
Local storm report, May 14, 3:38 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST VALLIANT 34.00N 95.09W
05/14/2010 E60 MPH MCCURTAIN OK EMERGENCY MNGR
60 TO 65 MPH WINDS.
&&
CWSLocal storm report, May 14, 3:41 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL VALLIANT 34.00N 95.09W
05/14/2010 M0.50 INCH MCCURTAIN OK EMERGENCY MNGR
1/4 TO 1/2 INCH FELL FELL FOR 5 MINUTES.
0425 PM HAIL VALLIANT 34.00N 95.09W
05/14/2010 M0.50 INCH MCCURTAIN OK EMERGENCY MNGR
1/4 TO 1/2 INCH HAIL FELL FOR 5 MINUTES.
&&
CWSLocal storm report, May 14, 3:49 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL VALLIANT 34.00N 95.09W
05/14/2010 M0.88 INCH MCCURTAIN OK EMERGENCY MNGR
PENNY TO NICKEL SIZE HAIL COVERING THE GROUND...50 MPH
WINDS AND TORRENTIAL RAIN.
&&
CWSThunderstorm Wind, Red River
- When
- May 14, 4:30 PM CST
- Where
- Red River County, 0.9 mi SW of Clarksville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.610, -95.060
Law enforcement officials estimated wind gusts to near 60 mph in Clarksville, Texas.
Hail, Cherokee
- When
- May 14, 5:00 PM CST
- Where
- Cherokee County, 3.58 mi E of Bullard
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.140, -95.270
Hail, Bowie
- When
- May 14, 6:29 PM CST
- Where
- Bowie County, 0.69 mi N of New Boston
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.460, -94.420
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 14, 20101 death · 1 injured · $283,000 · EF3 · 21 events
- Flash Flooding in Texas, May 14 to 15, 20101 death · $5,000 · 3 events
- Hail and Damaging Wind in Maryland, May 14, 2010$755,000 · 2 in hail · 20 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$1.2 million · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$96,000 · 2 in hail · 45 events
- Flash Flooding and Hail in Tennessee, May 14, 2010$246,000 · 2 in hail · 23 events
- Hail and Damaging Winds in Ohio, May 14, 2010$480,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$150,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in New Jersey, May 14, 2010$120,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$110,000 · 2.5 in hail · 8 events
- Lightning Strike in Arkansas, May 14, 2010$150,000 · 1 event
- Flash Flood and Hail in Kentucky, May 14, 2010$100,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220205, 220208, 220211.